Alert archive / Iowa / Flash Flood Warnings in 2010

Flash Flood Warning 78, NWS Des Moines, IA

August 10, 20105 counties in Iowa

NWS Des Moines, IA issued this flash flood warning at Aug 10, 2010, 1:10 AM CDT for 5 counties in Iowa. It was in force for 6 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2010, 1:10 AM CDT (06:10 UTC)
Expired
Aug 10, 2010, 7:00 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Dallas County, IA, Jasper County, IA, Marion County, IA, Polk County, IA, Warren County, IA

The radar

The Des Moines radar (KDMX), 49 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 3:44 AM CDTFLASH FLOOD3 Nne Lake Red Rock, IAWATER FLOWING OVER HIGHWAY 163 NEAR MILE MARKER 36...WATER AT LEAST 5 INCHES DEEP.
Aug 10, 3:46 AM CDTFLASH FLOOD2 Nnw Carlisle, IAONE HOUSE HAD BASEMENT WALL COLLAPSE DUE TO THE HEAVY RAIN IN THE AVON LAKES AREA.
Aug 10, 4:15 AM CDTHEAVY RAIN 4.7Swan, IAOVER THE LAST 6 HRS.
Aug 10, 5:35 AM CDTFLOODNw Colfax, IAHIGHWAY 117 CLOSED JUST NORTH OF COLFAX DUE TO SOUTH SKUNK RIVER FLOODING
Aug 10, 5:42 AM CDTHEAVY RAIN 4.7Swan, IAMEASURED AT RIVER GAGE ALONG DES MOINES RIVER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 154 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 6.2 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2010-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1590 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2010-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1590 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
792 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

291 
WGUS53 KDMX 100610
FFWDMX
IAC049-099-125-153-181-101200-
/O.NEW.KDMX.FF.W.0078.100810T0610Z-100810T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
110 AM CDT TUE AUG 10 2010

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN MARION COUNTY IN SOUTH CENTRAL IOWA...
  NORTHERN WARREN COUNTY IN SOUTH CENTRAL IOWA...
  SOUTHEASTERN DALLAS COUNTY IN CENTRAL IOWA...
  SOUTHERN JASPER COUNTY IN CENTRAL IOWA...
  SOUTHERN POLK COUNTY IN CENTRAL IOWA...

* UNTIL 700 AM CDT

* AT 109 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH INTENSE RAINFALL ACROSS THE   
  WARNED AREA. THESE STORMS HAVE PRODUCED AS MUCH AS 2 TI 3 INCHES
  OF RAIN IN AN HOUR.

* FLASH FLOODING IS MOST LIKELY IN CITIES AND TOWNS IN THE WARNED 
  AREA...BUT IS ALSO POSSIBLE IN RURAL AREAS. SOME LOCATIONS THAT 
  WILL EXPERIENCE FLOODING INCLUDE...  
  CARLISLE...COLFAX...KNOXVILLE...MONROE...NEWTON...NORWALK...  
  PLEASANTVILLE...PRAIRIE CITY AND WEST DES MOINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. TURN AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4151 9286 4151 9287 4149 9287 4127 9302
      4153 9389 4160 9384 4156 9351 4179 9337
      4163 9277

$$

ZOGG
4 follow-up statements
709 
WGUS73 KDMX 100730
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
230 AM CDT TUE AUG 10 2010

IAC049-099-125-153-181-101200-
/O.CON.KDMX.FF.W.0078.000000T0000Z-100810T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER IA-POLK IA-DALLAS IA-MARION IA-WARREN IA-
230 AM CDT TUE AUG 10 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN WARREN...
NORTHERN MARION...SOUTHEASTERN DALLAS...SOUTHERN POLK AND SOUTHERN
JASPER COUNTIES UNTIL 700 AM CDT...

AT 228 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE THUNDERSTORMS WERE DIMINISHING IN INTENSITY AND COVERAGE 
ACROSS THE WARNED AREA. RAINFALL ESTIMATES ARE AS HIGH AS 3 TO 4 
INCHES...WITH SOME LOCALIZED AMOUNTS OF 4 TO 5 INCHES.

FLASH FLOODING IS MOST LIKELY IN TOWNS AND CITIES...BUT IS ALSO 
POSSIBLE IN RURAL AREAS. SOME LOCATIONS THAT WILL EXPERIENCE FLASH 
FLOODING INCLUDE...CARLISLE...COLFAX...KNOXVILLE...MONROE... 
NEWTON...NORWALK...PLEASANTVILLE...PRAIRIE CITY AND WEST DES MOINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4151 9286 4151 9287 4149 9287 4127 9302
      4153 9389 4160 9384 4156 9351 4179 9337
      4163 9277

$$

ZOGG
272 
WGUS73 KDMX 100841
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
341 AM CDT TUE AUG 10 2010

IAC049-099-125-153-181-101200-
/O.CON.KDMX.FF.W.0078.000000T0000Z-100810T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER IA-POLK IA-DALLAS IA-MARION IA-WARREN IA-
341 AM CDT TUE AUG 10 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN WARREN...
NORTHERN MARION...SOUTHEASTERN DALLAS...SOUTHERN POLK AND SOUTHERN
JASPER COUNTIES UNTIL 700 AM CDT...

AT 337 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING ALONG PORTIONS OF NORTH WALNUT CREEK ON THE 
WEST SIDE OF THE DES MOINES METRO AREA. STAGES ALONG THE MAIN 
STRETCH OF WALNUT CREEK WERE BEGINNING TO RISE RAPIDLY. PLEASE REFER 
TO THE SEPARATE FLOOD WARNING FOR FLOOD LEVEL FORECASTS OF WALNUT 
CREEK AT I-80/35 AND 63RD STREET...AND FOR THE FOURMILE CREEK AT 
EASTON BOULEVARD.

ADDITIONAL THUNDERSTORMS WERE ENTERING THE WARNED AREA...AND WILL 
PRODUCE MORE LOCALLY HEAVY RAINFALL.

FLASH FLOODING IS MOST LIKELY IN TOWNS AND CITIES...BUT IS ALSO 
POSSIBLE IN RURAL AREAS. SOME LOCATIONS THAT WILL EXPERIENCE FLASH  
FLOODING INCLUDE...CARLISLE...COLFAX...KNOXVILLE...MONROE... 
NEWTON...NORWALK...PLEASANTVILLE...PRAIRIE CITY AND WEST DES MOINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE 
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN 
AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4151 9286 4151 9287 4149 9287 4127 9302
      4153 9389 4160 9384 4156 9351 4179 9337
      4163 9277

$$

ZOGG
032 
WGUS73 KDMX 100909
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
409 AM CDT TUE AUG 10 2010

IAC049-099-125-153-181-101200-
/O.CON.KDMX.FF.W.0078.000000T0000Z-100810T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER IA-POLK IA-DALLAS IA-MARION IA-WARREN IA-
409 AM CDT TUE AUG 10 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN WARREN...
NORTHERN MARION...SOUTHEASTERN DALLAS...SOUTHERN POLK AND SOUTHERN
JASPER COUNTIES UNTIL 700 AM CDT...

AT 344 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING IN THE WARNED AREA. THE WATER WAS AT LEAST 
FIVE INCHES DEEP...AND FLOWING OVER HIGHWAY 163 NEAR PELLA. RAINFALL 
ESTIMATES FOR THE WARNED AREA ARE AS MUCH AS 4 TO 6 INCHES IN 
LOCALIZED PLACES.

FLASH FLOODING IS MOST LIKELY IN TOWNS AND CITIES...BUT IS ALSO 
POSSIBLE IN RURAL AREAS. SOME LOCATIONS THAT WILL EXPERIENCE FLASH  
FLOODING INCLUDE...CARLISLE...COLFAX...KNOXVILLE...MONROE... 
NEWTON...NORWALK...PLEASANTVILLE...PRAIRIE CITY AND WEST DES MOINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4151 9286 4151 9287 4149 9287 4127 9302
      4153 9389 4160 9384 4156 9351 4179 9337
      4163 9277

$$

ZOGG
106 
WGUS73 KDMX 101057
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
557 AM CDT TUE AUG 10 2010

IAC049-099-125-153-181-101200-
/O.CON.KDMX.FF.W.0078.000000T0000Z-100810T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JASPER IA-POLK IA-DALLAS IA-MARION IA-WARREN IA-
557 AM CDT TUE AUG 10 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN WARREN...
NORTHERN MARION...SOUTHEASTERN DALLAS...SOUTHERN POLK AND SOUTHERN
JASPER COUNTIES UNTIL 700 AM CDT...

AT 535 AM CDT...LOCAL LAW ENFORCEMENT REPORTED THAT HIGHWAY 117 WAS 
CLOSED JUST NORTH OF COLFAX...DUE TO FLOODING FROM THE SOUTH SKUNK 
RIVER. RAINFALL ESTIMATES INDICATE THAT 3 TO 5 INCHES OF RAIN HAS 
FALLEN ACROSS THE WARNED AREA.

FLASH FLOODING IS MOST LIKELY IN TOWNS AND CITIES...BUT IS ALSO 
POSSIBLE IN RURAL AREAS. SOME LOCATIONS THAT WILL EXPERIENCE FLASH  
FLOODING INCLUDE...CARLISLE...COLFAX...KNOXVILLE...MONROE... 
NEWTON...NORWALK...PLEASANTVILLE...PRAIRIE CITY AND WEST DES MOINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4151 9286 4151 9287 4149 9287 4127 9302
      4153 9389 4160 9384 4156 9351 4179 9337
      4163 9277

$$

ZOGG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 12:30 AM CDT, 40 minutes earlier.

Area forecast discussion, Aug 10, 12:30 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1230 AM CDT TUE AUG 10 2010

...UPDATED AVIATION DISCUSSION...

.SHORT TERM /TONIGHT/...
OUTFLOW FROM MCC LAST NIGHT IS BCMG MORE DIFFICULT TO SEE THIS
AFTN...BUT ESTIMATE THAT IT IS LOCATED OVR THE FAR SWRN APRT OF THE
STATE OR A BIT FARTHER WEST.  OTHER FNTL BNDRY IS THE SYNOPTIC BNDRY
EXTENDING FROM CNTRL KS INTO E CNTRL IA.  BNDRY WILL SINK A LITTLE
FARTHER SWD TNGT AND THERE ARE A COUPLE CHCS FOR TSRA TNGT.  ONE IS
A FEW TSRA PSBL OVR SRN IA THIS EVE...BUT BETTER CHC WILL BE WITH
THE H8 JET INTERACTION WITH THE BOUNDARIES LATE TNGT.  FEEL THE F.5
KM WRF HAS A REASONABLE HNDL ON THAT AND LEANED THAT WAY.  EITHER
WAY...WITH CAPPED AMS IN PLACE AND FEATURES CONSIDERABLY WEAKER THAN
YDA...DO NOT EXPECT TO SEE A SIG EVENT IN THE TNGT PERIOD.

.LONG TERM /TUESDAY THROUGH MONDAY/...
HEAT AND THUNDERSTORM CHANCES CONTINUE TO DOMINATE THE MID/LONG
RANGE FORECAST...WITH THE HOT AND HUMID CONDITIONS EXPECTED TO
CONTINUE THROUGH AT LEAST WEDNESDAY. A WEAK COOL FRONT WILL MOVE
THROUGH THE CWA WEDNESDAY...WITH HIGH PRESSURE MOVING INTO THE CWA
FOR WEDNESDAY NIGHT AND THURSDAY. THIS WILL GIVE A BRIEF DRY
PERIOD...AND SHOULD ALLOW FOR SOME LOWER DEWPOINTS TO MOVE INTO THE
AREA KEEPING HEAT INDICES BELOW ADVISORY CRITERIA FOR THURSDAY INTO
FRIDAY. WAA KICKS BACK IN THURSDAY NIGHT...WITH ANOTHER STRONGER
UPPER LEVEL TROUGH MOVING INTO THE CENTRAL US FRIDAY INTO FRIDAY
NIGHT. THIS WILL SEND A MUCH STRONGER COLD FRONT THROUGH THE CWA
FRIDAY NIGHT INTO EARLY SATURDAY WITH ANOTHER NOCTURNAL MCS EXPECTED
FRIDAY NIGHT. THUNDERSTORM CHANCES WITH BOTH COLD FRONTS TUESDAY
NIGHT INTO WEDNESDAY AND AGAIN FRIDAY NIGHT...COULD BRING CHANCES
FOR HEAVIER RAIN AGAIN TO MUCH OF THE AREA. WITH THE HIGH HEAT
INDICES HAVE CONTINUED THE EXCESSIVE HEAT WARNING FOR THE
SOUTHWESTERN CWA THROUGH EARLY WEDNESDAY EVENING...AND WILL READJUST
HEAT ADVISORIES EACH DAY WITH RESIDUAL PRECIP/CLOUD COVER IMPACTS
EXPECTED. OTHERWISE WITH THE CURRENT FORECAST HEAT INDEX
READINGS...LOOKS LIKE MUCH OF THE SOUTHERN TWO-THIRDS OF THE CWA
WILL NEED HEAT ADVISORIES FOR BOTH TUESDAY AND WEDNESDAY.

&&

.AVIATION...10/06Z
ONGOING CONVECTION WILL CONTINUE TO DRIFT TO THE NORTHEAST WITH THE
MAIN THREAT OF HEAVY RAIN AND DANGEROUS LIGHTNING. THIS SHOULD
MAINLY AFFECT ALO AND FOD TAF SITES AND POSSIBLY SKIRT ACROSS MCW.
HAVE MVFR CONDITIONS FOR ALO/MCW/ALO WITH THIS CONVECTION. ANOTHER
ROUND OF STORMS IS FORECAST TUESDAY NIGHT AND HAVE MENTION FOR ALL
TAF SITES AS CONFIDENCE IS HIGH WITH THIS SYSTEM.  MODELS HAVE BEEN
IN GOOD AGREEMENT WITH TIMING AND PLACEMENT OF STORMS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY EVENING FOR
ADAIR-ADAMS-AUDUBON-CARROLL-CASS-CRAWFORD-GUTHRIE-RINGGOLD-TAYLOR-UNI
ON.

&&

SHORT TERM...MS AUG 10
LONG TERM...MJB
AVIATION...KLP
Hazardous weather outlook, Aug 9, 7:36 PM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
736 PM CDT MON AUG 9 2010

IAZ044-045-057-058-070-071-081-082-092-093-110045-
CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-TAYLOR-
RINGGOLD-
736 PM CDT MON AUG 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

AN EXCESSIVE HEAT WARNING IS IN EFFECT TONIGHT AS HEAT INDEX
READINGS ARE EXPECTED TO REMAIN IN THE UPPER 70S TO MIDDLE 80S
OVERNIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE
AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL DEVELOP
AGAIN TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH
DAMAGING WINDS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS CHANCE OF THUNDERSTORMS THROUGH TUESDAY NIGHT...THEN
AGAIN THURSDAY NIGHT INTO SATURDAY...WITH THE BEST CHANCE DURING
THE NIGHT TIME HOURS. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY
RAIN WILL BE POSSIBLE TUESDAY INTO TUESDAY NIGHT.

EXCESSIVE HEAT INDEX TEMPERATURES OF 110 TO 115 DEGREES ARE
POSSIBLE TUESDAY AND WEDNESDAY. A HEAT WARNING REMAINS IN EFFECT
THROUGH WEDNESDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT TONIGHT AND AT VARIOUS
TIMES THIS WEEK.

IAZ004>007-015>017-023>028-033>039-046>050-059>062-072>075-083>086-
094>097-110045-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-
MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-
MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
736 PM CDT MON AUG 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL DEVELOP
AGAIN TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH
DAMAGING WINDS THE MAIN THREAT.

RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE AREA. PLEASE
SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS CHANCE OF THUNDERSTORMS THROUGH WEDNESDAY MORNING...THEN
AGAIN THURSDAY NIGHT INTO SATURDAY...WITH THE BEST CHANCE DURING
THE NIGHT. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY RAIN WILL BE
POSSIBLE TUESDAY INTO TUESDAY NIGHT.

HEAT INDEX VALUE OF 95 TO 105 ARE POSSIBLE THROUGH AT LEAST MID
WEEK.

RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE AREA. PLEASE
SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT AND AT VARIOUS
TIMES THIS WEEK.

In the hours before

Local storm report, Aug 9, 7:55 PM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
755 PM CDT MON AUG 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 PM     TSTM WND DMG     1 SW WAUKEE             41.60N 93.87W
08/08/2010                   DALLAS             IA   TRAINED SPOTTER

            10 TO 15 FOOT MATURE TREE BLOWN OVER AT CENTENNIAL PARK.
            TIME ESTIMATED BY RADAR. DELAYED REPORT.

&&

PODRAZIK
Local storm report, Aug 9, 8:49 PM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
849 PM CDT MON AUG 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     TSTM WND GST     3 ESE COON RAPIDS       41.85N 94.62W
08/08/2010  E60 MPH          GUTHRIE            IA   TRAINED SPOTTER

            SWEET CORN COMPLETELY BLOWN OVER WITH SMALL BRANCHES
            DOWN. SEVERAL PAILS SCATTERED ALL OVER YARD. TIME RADAR
            ESTIMATED. DELAYED REPORT.

&&

PODRAZIK
Local storm report, Aug 9, 10:01 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1001 PM CDT MON AUG 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND DMG     TRIPOLI                 42.81N 92.26W
08/08/2010                   BREMER             IA   BROADCAST MEDIA

            SEVERAL TREE LIMBS AND BRANCHES DOWN IN TRIPOLI. FROM
            KWWL. RADAR ESTIMATED. DELAYED REPORT.

&&

PODRAZIK
Local storm report, Aug 9, 11:08 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1108 PM CDT MON AUG 09 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      1 WNW AGENCY            41.00N 92.32W
08/09/2010                   WAPELLO            IA   PUBLIC

            RESIDENT HAD KNEE DEEP WATER ON HIS PROPERTY THAT RUNS
            OFF FROM THE FARMLAND NEAR HIS HOME. RESIDENT SAID IT
            USUALLY IS RETAINED BY THE TERRACES AND TRENCHES IN THE
            FIELDS BUT THEY COULD NOT KEEP UP WITH HEAVY RAINFALL.
            FROM NSSL SHAVE. DELAYED REPORT.

&&

PODRAZIK
Special weather statement, Aug 10, 12:10 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1210 AM CDT TUE AUG 10 2010

IAZ034>036-045>049-058>062-074-075-100630-
CALHOUN-WEBSTER-HAMILTON-CARROLL-GREENE-BOONE-STORY-MARSHALL-
GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-MARION-MAHASKA-
INCLUDING THE CITIES OF...ROCKWELL CITY...FORT DODGE...
WEBSTER CITY...CARROLL...JEFFERSON...BOONE...AMES...
MARSHALLTOWN...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...
GRINNELL...KNOXVILLE...OSKALOOSA
1210 AM CDT TUE AUG 10 2010

...LOCALLY HEAVY RAINS EXPECTED AGAIN OVERNIGHT...

SCATTERED THUNDERSTORMS FROM CARROLL...THROUGH THE DES MOINES
METRO AREA...TO NEAR PELLA WILL CONTINUE DRIFTING SLOWLY TO THE
NORTHEAST EARLY THIS MORNING...POSSIBLY REACHING FORT
DODGE...WEBSTER CITY...AND MARSHALLTOWN BY 230 AM OR 300 AM.

ALTHOUGH NOTHING LIKE WHAT OCCURRED LAST NIGHT IS
ANTICIPATED...LOCALLY HEAVY RAINS MAY STILL DEVELOP PRODUCING
RAINS OF A HALF INCH TO AN INCH PER HOUR. RAINFALL TOTALS MAY
REACH AN INCH OR TWO BY 400 AM RESULTING IN PONDING WATER ON
ROADS...LOW VISIBILITIES...AND RAPID RISES IN SMALL STREAMS AND
CREEKS.

SMALL
Special weather statement, Aug 10, 12:27 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1227 AM CDT TUE AUG 10 2010

IAZ034>036-045>049-058>062-074-075-100700-
CALHOUN-WEBSTER-HAMILTON-CARROLL-GREENE-BOONE-STORY-MARSHALL-
GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-MARION-MAHASKA-
INCLUDING THE CITIES OF...ROCKWELL CITY...FORT DODGE...
WEBSTER CITY...CARROLL...JEFFERSON...BOONE...AMES...
MARSHALLTOWN...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...
GRINNELL...KNOXVILLE...OSKALOOSA
1227 AM CDT TUE AUG 10 2010

...LOCALLY HEAVY RAINS EXPECTED AGAIN OVERNIGHT...

SCATTERED THUNDERSTORMS FROM CARROLL...THROUGH THE DES MOINES
METRO AREA...TO NEAR PELLA WILL CONTINUE DRIFTING SLOWLY TO THE
NORTHEAST EARLY THIS MORNING...POSSIBLY REACHING FORT
DODGE...WEBSTER CITY...AND MARSHALLTOWN BY 230 AM OR 300 AM.

ALTHOUGH NOTHING LIKE WHAT OCCURRED LAST NIGHT IS
ANTICIPATED...LOCALLY HEAVY RAINS MAY STILL DEVELOP PRODUCING
RAINS OF A HALF INCH TO AN INCH PER HOUR. RAINFALL TOTALS MAY
REACH AN INCH OR TWO BY 400 AM RESULTING IN PONDING WATER ON
ROADS...LOW VISIBILITIES...AND RAPID RISES IN SMALL STREAMS AND
CREEKS.  A FEW OF THE STRONGER STORMS MAY ALSO PRODUCE UP TO NICKEL
SIZED HAIL AND WINDS TO 40 MPH.

SMALL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 12:51 AM CDTFlash Flood WarningDMXBoone, Dallas, Greene, Guthrie, Polk6 hr
Aug 10, 2:24 AM CDTFlash Flood WarningDMXJasper, Mahaska, Marion, Poweshiek, Warren6 hr
Aug 10, 2:54 AM CDTRiver Flood WarningDMXPolk19 hr
Aug 10, 3:20 AM CDTRiver Flood WarningDMXDallas, Polk12 hr
Aug 10, 3:20 AM CDTRiver Flood WarningDMXPolk12 hr
Aug 10, 3:29 AM CDTFlash Flood WarningDMXJasper, Marshall, Poweshiek, Tama6 hr
Aug 10, 3:55 AM CDTFlash Flood WarningDMXBoone, Calhoun, Greene, Pocahontas, Sac, Webster6 hr
Aug 10, 4:09 AM CDTHeat AdvisoryDMXAppanoose, Black Hawk, Boone, Bremer, Butler, Calhoun and 35 more63 hr
Aug 10, 6:58 AM CDTAreal Flood WarningDMXBoone, Dallas, Greene, Guthrie, Jasper, Marion and 2 more6 hr
Aug 10, 9:25 AM CDTAreal Flood WarningDMXBoone, Story12 hr
Aug 10, 9:33 AM CDTAreal Flood WarningDMXJasper, Marshall, Poweshiek, Tama12 hr
Aug 10, 9:45 AM CDTRiver Flood WarningDMXStory3 days
Aug 10, 10:00 AM CDTAreal Flood WarningDMXCalhoun12 hr
Aug 10, 3:49 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Sac41 min
Aug 10, 3:58 PM CDTFlash Flood WatchDMXBlack Hawk, Boone, Bremer, Butler, Dallas, Franklin and 15 more12 hr
Aug 10, 4:30 PM CDTSevere Thunderstorm WarningDMXCalhoun, Humboldt, Pocahontas, Webster45 min
Aug 10, 5:02 PM CDTSevere Thunderstorm WarningDMXHumboldt, Webster, Wright43 min
Aug 10, 5:47 PM CDTSevere Thunderstorm WarningDMXHamilton, Humboldt, Webster, Wright43 min
Aug 10, 5:48 PM CDTTornado WarningDMXCalhoun, Pocahontas, Webster42 min
Aug 10, 6:17 PM CDTSevere Thunderstorm WarningDMXCalhoun, Pocahontas, Sac43 min
Aug 10, 6:25 PM CDTSevere Thunderstorm WarningDMXCalhoun, Webster50 min
Aug 10, 6:29 PM CDTFlash Flood WarningDMXCalhoun, Pocahontas, Sac6 hr
Aug 10, 6:41 PM CDTRiver Flood WarningDMXStory52 hr

Nearby

Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.